MAUDE Adverse Event Report: CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 18GA; BONE MARROW COLLECTION/TRANSFUSION KIT

CAREFUSION, INC ILLINOIS (TJ) NEEDLE ASPIRATION 18GA; BONE MARROW COLLECTION/TRANSFUSION KIT
Model Number TIN3018
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Improperly mounted protection on the trocar leading to a perforation of the packaging.Clinical consequences observed: very high risk of injury, but no actual injury reported precautionary measures and actions taken: withdrawal from stock.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: (b)(4).Patient problem code: (b)(4).
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: two photos and one sample were provided to our quality team for investigation.Through visual inspection, it was observed that the protector had become detached, and that the needle had punctured the pouch, the sterile barrier had been compromised therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001390010 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.Manufacturing personnel have been notified of this incident and awareness training was provided.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text: see manufacture narration.
 
Event or Problem Description
Improperly mounted protection on the trocar leading to a perforation of the packaging.Clinical consequences observed: very high risk of injury, but no actual injury reported precautionary measures and actions taken: withdrawal from stock.Device available for expertise by the supplier: yes.

Brand Name
ILLINOIS (TJ) NEEDLE ASPIRATION 18GA
Common Device Name
BONE MARROW COLLECTION/TRANSFUSION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15642551
Report Number1625685-2022-00093
Device Sequence Number6463396
Product Code LWE
UDI-Device Identifier10885403043819
UDI-Public(01)10885403043819
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K913306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberTIN3018
Device Catalogue NumberTIN3018
Device Lot Number0001390010
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown